MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. HP STRL THREADED PINS HEADED; KNEE INSTRUMENT/TRIAL

DEPUY ORTHOPAEDICS, INC. HP STRL THREADED PINS HEADED; KNEE INSTRUMENT/TRIAL
Catalog Number 950502303
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This complaint is still under investigation.Depuy will notify the fda of the results of this investigation once it has been completed.
 
Event or Problem Description
It was reported that the surgeon attempted to drill headed pin through pin hole on the left medial proximal tibia cutting guide.Pin spun and got stuck causing the tip to break off inside the pin driver.A second pin driver was used for the remainder of the case.
 
Additional Manufacturer Narrative
Examination of the returned device confirmed the reported event.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HP STRL THREADED PINS HEADED
Common Device Name
KNEE INSTRUMENT/TRIAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC.
700 orthopaedic drive
warsaw IN 46582
MDR Report Key6659598
Report Number1818910-2017-19878
Device Sequence Number10805714
Product Code LXH
UDI-Device Identifier10603295228912
UDI-Public(01)10603295228912
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number950502303
Device Lot NumberH75707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2017
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR